2 doctors weighed in:

Do some people get c-diff after stopping antibiotics due to not practicing hygiene/handwashing etc.- not realizing they're still at risk for while?

2 doctors weighed in
1 doctor agrees

In brief: Clostridium dfficile

C. diff is not caused by stopping antibiotics but is an opportunistic infection that happens because of taking antibiotics.
Antibiotics can eliminate a lot of the normal bacteria in the colon allowing C. diff to begin to take effect. Once a person has C. diff they are at increased risk of developing it again with any antibiotic.

In brief: Clostridium dfficile

C. diff is not caused by stopping antibiotics but is an opportunistic infection that happens because of taking antibiotics.
Antibiotics can eliminate a lot of the normal bacteria in the colon allowing C. diff to begin to take effect. Once a person has C. diff they are at increased risk of developing it again with any antibiotic.
Dr. Jason Boardman
Dr. Jason Boardman
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified,
7M people helped
Continue
111,000 doctors available
Read more answers from doctors